M-stability: A reformulation of Von Neumann-Morgenstern stability
The notion of a stable set (introduced by von Neumann and Morgenstern, 1944) is an important tool in the field of Decision Theory. However, unfortunately, the stable set has some disadvantages: it is not unique, it may select too many alternatives and, most importantly, it may fail to exist. Other stability notions have been introduced in the literature in order to solve the non-existence but, in some cases, they may fail to select "optimal outcomes", in the sense that they can select dominated alternatives although non dom-inated ones exist. We propose a new notion (M-stability) and compare it with previous proposals. Moreover, we analyze some properties (existence, uniqueness, optimality, unions and intersections, ...) of the different notions of stable set.
|Date of creation:||07 Mar 2012|
|Contact details of provider:|| Postal: +34 965 90 36 70|
Phone: +34 965 90 36 70
Fax: +34 965 90 97 89
Web page: http://web.ua.es/es/dmcte
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Robert Delver & Herman Monsuur, 2001. "Stable sets and standards of behaviour," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 18(3), pages 555-570.
- Kalai, Ehud & Schmeidler, David, 1977.
"An admissible set occurring in various bargaining situations,"
Journal of Economic Theory,
Elsevier, vol. 14(2), pages 402-411, April.
- E. Kalai & D. Schmeidler, 1975. "An Admissible Set Occurring in Various Bargaining Situations," Discussion Papers 191, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Begoña Subiza & Josep Peris, 2005. "Strong maximals: Elements with maximal score in partial orders," Spanish Economic Review, Springer;Spanish Economic Association, vol. 7(2), pages 157-166, 06.
- Peris, Josep E. & Subiza, Begona, 1994. "Maximal elements of not necessarily acyclic binary relations," Economics Letters, Elsevier, vol. 44(4), pages 385-388, April.
- Josep Enric Peris Ferrando & Begoña Subiza Martínez, 1992. "Maximal elements of non necessarily acyclic binary relations," Working Papers. Serie AD 1992-07, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
When requesting a correction, please mention this item's handle: RePEc:ris:qmetal:2012_004. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Julio Carmona)
If references are entirely missing, you can add them using this form.